Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 96, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 11, 2009, 8:35 PM CDT for Harmon County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2009, 8:35 PM CDT (01:35 UTC)
- Expired
- Apr 11, 2009, 9:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Harmon County, OK
The radar
The Altus AFB radar (KFDR), 90 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:44 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 11, 6:44 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 644 PM CDT SAT APR 11 2009 .AVIATION... A LARGE STORM SYSTEM WILL CAUSE DETERIORATING CONDITIONS THROUGH THIS EVENING AND OVERNIGHT ACROSS OKLAHOMA AND NORTH TEXAS. SCATTERED THUNDERSTORMS WILL BE EMBEDDED IN A LARGE AREA OF WIDESPREAD RAIN. EXPECT CURRENT VFR CONDITIONS TO CHANGE OVER TO IFR BETWEEN 02Z IN THE SOUTHWEST... AND 07Z AT KPNC. RAIN... OCCASIONAL THUNDERSTORMS... AND IFR CONDITIONS WILL PERSIST WELL INTO THE DAY TOMORROW... WITH IMPROVEMENT IN THE AFTERNOON AT KLAW... KHBR... AND KSPS. PERIODS OF LIFR CONDITIONS ARE ALSO EXPECTED OVERNIGHT AND EARLY TOMORROW... MAINLY AT KGAG... KWWR... AND KPNC. && .PREV DISCUSSION... /ISSUED 239 PM CDT SAT APR 11 2009/ DISCUSSION... FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS OVER WEST TEXAS THIS AFTERNOON CONTINUE TO SLOWLY ADVANCE TOWARD WESTERN PORTIONS OF THE FA. EXPECT SHOWERS AND THUNDERSTORMS TO SPREAD INTO WESTERN PARTS OF THE FA BY EARLY EVENING AND THEN CONTINUE TO SPREAD OVER THE REMAINDER OF THE FA TONIGHT AS UPPER LOW ADVANCES EWD THROUGH THE SOUTHERN ROCKIES. EXPECT RAIN TO BE WIDESPREAD WITH EMBEDDED TSTMS. ELEVATED INSTAB MAY BE SUFFICIENT FOR A FEW MARGINALLY SEVERE HAIL STORMS...ESP OVER SWRN PARTS OF THE FA. CLOUDS AND PRECIP EXPECTED TO BE WIDESPREAD THROUGH SUNDAY MORNING BEFORE BEGINNING TO DIMINISH FROM SW TO NE AS UPPER LOW CONTINUES NEWD. THREAT FOR SEVERE STORMS WILL CONTINUE NEAR THE RED RIVER VALLEY ON SUNDAY AS AT LEAST SOME CLEARING WILL AID IN DESTABILIZATION AS COLD UPPER LOW MOVES OVER THE AREA. WRAP AROUND PRECIP WILL LIKELY CONTINUE SUNDAY NIGHT INTO EARLY MONDAY..MAINLY ACROSS NORTHERN AND EASTERN SECTIONS AS UPPER LOW LIFTS SLOWLY NEWD. NEXT SYSTEM MOVING INTO THE NWRN U.S. EARLY IN THE WEEK EXPECTED TO IMPACT THE REGION MID TO LATE WEEK. QUICK LOOK AT 12Z ECMWF SHOWS A MORE PROGRESSIVE PATTERN WITH THIS SYSTEM THAN THE PREV RUN...BUT STILL SLOWER THAN THE GFS. GIVEN THE UNCERTAINTY WITH THE TIMING OF THIS SYSTEM WILL LEAVE PRECIP THREAT IN THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 49 63 44 59 / 100 80 50 20 HOBART OK 46 63 41 60 / 100 70 40 10 WICHITA FALLS TX 53 71 45 65 / 100 60 20 10 GAGE OK 43 55 37 58 / 100 80 50 10 PONCA CITY OK 42 53 40 54 / 100 90 80 40 DURANT OK 54 71 49 61 / 80 90 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 22/23/23
Hazardous weather outlook, Apr 11, 7:25 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT SAT APR 11 2009
OKZ004>048-050>052-TXZ083>090-121200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
725 PM CDT SAT APR 11 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PARTS
OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTHWEST OF A LINE EXTENDING FROM
WAURIKA...TO LAWTON...TO ALTUS AND HOLLIS...AND INCLUDES ALL OF
WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 8 PM THROUGH
THE OVERNIGHT HOURS TONIGHT.
IMPACTS...
THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL TO NEAR
THE SIZE OF HALF DOLLARS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS EVENING
AND TONIGHT.
DISCUSSION...A POWERFUL UPPER LEVEL STORM WILL APPROACH FROM THE
WEST...REACHING THE TEXAS AND NEW MEXICO BORDER LATE TONIGHT. AHEAD
OF THE STORM...RICH GULF MOISTURE LOCATED A FEW THOUSAND FEET ABOVE
GROUND LEVEL...WILL RETURN RAPIDLY NORTHWARD THROUGH TEXAS AND
OKLAHOMA. STRONG LIFTING WILL PRODUCE WIDESPREAD RAIN...AND
THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL
HAIL. THE STRONGER STORMS MAY PRODUCE SEVERE HAIL UP TO HALF DOLLAR
SIZE...ESPECIALLY IN THE SLIGHT RISK AREA. LOCALLY HEAVY RAIN
GREATER THAN ONE INCH COULD RESULT IN MINOR FLOODING OF POORLY
DRAINED URBAN AREAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY APR 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
ONGOING THUNDERSTORMS EARLY SUNDAY WILL CARRY A LOW RISK FOR SEVERE
HAIL. THE POTENTIAL FOR SEVERE STORMS IS EXPECTED TO INCREASE SUNDAY
AFTERNOON ACROSS PARTS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. IN
THIS AREA...PARTIAL CLEARING IN THE WAKE OF EARLY MORNING STORMS
WILL ALLOW STRONGER SURFACE HEATING TO TAKE PLACE BENEATH A COLD
UPPER LEVEL LOW. STORMS FORMING IN THIS ENVIRONMENT WILL PRODUCE
ABUNDANT HAIL FALLS...WITH SOME HAIL AROUND HALF DOLLAR SIZE.
LOCALLY DAMAGING WINDS ARE ALSO POSSIBLE. THE SEVERE WEATHER THREAT
WILL DIMINISH QUICKLY WITH THE LOSS OF DAYTIME HEATING.
ANOTHER STORM SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS TO THE
REGION WEDNESDAY THROUGH FRIDAY OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
WILDFIRE CONCERNS COULD RETURN TO PARTS OF THE AREA BY THE MIDDLE OF
NEXT WEEK AS WARM AND WINDY CONDITIONS DEVELOP AHEAD OF THE MID-WEEK
STORM SYSTEM.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY APRIL 12.
BURKEIn the hours before
Special weather statement, Apr 11, 7:36 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 736 PM CDT SAT APR 11 2009 OKZ021-033-034-120100- BECKHAM OK-GREER OK-HARMON OK- 736 PM CDT SAT APR 11 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF MADGE AT 736 PM CDT...MOVING NORTH AT 45 MPH. THIS STORM WILL LIKELY PRODUCE HAIL UP TO ABOUT HALF AN INCH IN DIAMETER. CMS
Special weather statement, Apr 11, 7:57 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 757 PM CDT SAT APR 11 2009 OKZ044-TXZ086-089-090-120130- COTTON OK-WICHITA TX-CLAY TX-ARCHER TX- 757 PM CDT SAT APR 11 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...CLAY...COTTON AND WICHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF JOLLY AT 757 PM CDT...MOVING NORTH AT 45 MPH. HAIL UP TO HALF AN INCH IN DIAMETER IS LIKELY WITH THIS STORM. THIS STORM IS INCREASING IN INTENSITY AND MAY BECOME SEVERE. PEOPLE IN ARCHER...CLAY...COTTON AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Local storm report, Apr 11, 8:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
827 PM CDT SAT APR 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL WICHITA FALLS 33.91N 98.50W
04/11/2009 E0.88 INCH WICHITA TX AMATEUR RADIO
AT FAIRWAY AND S/W PARKWAY
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:47 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 28 min |
| Apr 11, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 30 min |
| Apr 11, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 35 min |
| Apr 12, 4:36 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 39 min |
| Apr 12, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 49 min |
| Apr 12, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 38 min |
| Apr 12, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 61 min |
| Apr 12, 5:54 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 40 min |
| Apr 12, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 31 min |
| Apr 11, 8:31 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 29 min |
| Apr 11, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 26 min |
| Apr 12, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita | 45 min |
| Apr 12, 5:02 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 43 min |
| Apr 12, 5:39 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.